It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Friend on Effexor Confesses to Bizarre Murder

page: 3
2
<< 1  2   >>

log in

join
share:

posted on Mar, 9 2007 @ 10:38 AM
link   

Originally posted by drconfused
I dont think meds are for everyone, but when you look at the actual statistics of any adverse reactions from them, they are relatively low in the comparison of the amount of people who take them... certainly I think everyone takin them will have some type of reaction but mostly minor negative effects, but I have seen people have severe reactions from them too... and i agree that they are not for everyone, and doctors should be held accountable for givin these medications to patients, as far as there reasoning of why they put an individual on any particular med.. they have there place.


Actually, there's a side effect of anti-psychotics called Tardive Dyskenisia (sp.?) that some say affects 20% or more of the patients prescribed them over a long period of time. TD is characterized by uncontrollable, rhythmic movements which can affect nearly any part of one's body. They are described in the Psy. manuals as "serpentine" like movements. It's almost always irreversible, even after discontinuing the meds.




posted on Mar, 10 2007 @ 09:43 PM
link   
Bothered, yeah your spelling was very close..Tardive Dyskinesia.. it is true that the rates of extended use of anti-psychotics sit in the 15-30% range (extended use means anything after 3 months), and add about a 5% increase for every year you are on it... this is why I feel doctors who perscribe these or any drug to treat mental disorders need to be held in a much higher accountablity than they are now.. Long term use of nearly anything can seriously affect us.. but when it comes down to people on a drug for short term (being under that 3 month mark) there is a relative low chance of any given side effect, most side effects will exhibit within the first week or two of taken a drug and will faze out quickly after stopping the drug.. there need be more certainty though in long term prescriptions of these drugs by the professionals giving them out.



posted on Mar, 11 2007 @ 04:02 AM
link   

Originally posted by drconfused
Bothered, yeah your spelling was very close..Tardive Dyskinesia.. it is true that the rates of extended use of anti-psychotics sit in the 15-30% range (extended use means anything after 3 months), and add about a 5% increase for every year you are on it... this is why I feel doctors who perscribe these or any drug to treat mental disorders need to be held in a much higher accountablity than they are now.. Long term use of nearly anything can seriously affect us.. but when it comes down to people on a drug for short term (being under that 3 month mark) there is a relative low chance of any given side effect, most side effects will exhibit within the first week or two of taken a drug and will faze out quickly after stopping the drug.. there need be more certainty though in long term prescriptions of these drugs by the professionals giving them out.


The doctors should be held accountable, since they are the ones who are supposed to monitor the patients for side-effects. But, they hide behind the pharmaceutical companies who push legislation and strong arm their way around law suits.

As far as using these drugs for short term treatment, that is there intended use. For treating acute episodes. However, it never seems to work this way, with treatment being said to require a life time of intervention. This includes the use of meds that are explicitly stated they should only be used as long as necessary to reduce, not prevent, an episode.



 
2
<< 1  2   >>

log in

join